PDA

View Full Version : Quitting Lexapro



panicgirl
02-09-2007, 12:22 AM
I have been On Lexapro for over a year now and I am sick of it because for one I feel I do not need to be on the depression med and I also feel It does not work for me because at 10 mg it is to much and I could never stick to that and 5 mg is what I have been talking and I am to a point where I am ready to quit taking it but do not want to go cold turkey because of all the bad effects that comes from doing so.
I tried a while back to quit it and I got very dizzy and said hell no and went back on it.
Anyone here quit this med and if so how did you do it and how long did it take to stop?
I know everyone Is different and the amount of the mg Is different for everyone.
Just wanting to ask and see if anyone can help me out here.
I know the doctor is the one to wean a person off a med but at this point I do not have my doctor any longer that put me on the med so i am left with out any help for now.
Same with my pain doctor I lost him to and all due to work comp is why for one and for the other he just dumped me because he feels a shrink needs to control my meds and to me I feel he dumped me because he did not like me.
Could use some good advice here PLEASE.

petal
02-09-2007, 12:59 AM
Dear Panicgirl :)

You need to come of anti-depressants slowly. If you can't go to your doctor about stopping taking it, wean yourself off it slowly over about a month I'd say. Take the dose down by half a mg each week. I'm not a doctor and should be telling you how to stop taking your meds but it sounds like you've got no other choice than to listen to us folks here.

I personally think that I don't need to be on an anti-depressant either and I'm slowly weaning myself off my rather large dose but I can speak to my doctor about doing this, so I suppose I'm lucky.

Just wean yourself off it very slowly and if you start feeling bad coz the med is not in your symptom, slowly increase the dose.

You could also do a 'google' on lexapro and see if there are recommendations for coming off the drug. You should find some advice there, so you really don't need to listen to Dr Petal!

Wishing you all the best.
Petal http://www.clicksmilies.com/s1106/tiere/animal-smiley-085.gif

panicgirl
02-09-2007, 12:27 PM
Oh Petal I thank you so much and I am going to try this because i want off this drug so bad and i want to become med free again because i am so tired of taking meds not knowing what all they are doing to me and i am just sick and tired of them all.

petal
02-09-2007, 01:08 PM
Dear Panicgirl :)

Please let us know how you are going with weaning yourself off the Lexapro. Definitely do it very slowly.

You take care now
Petal http://www.clicksmilies.com/s1106/natur/nature-smiley-013.gif

wiki
03-04-2007, 03:44 PM
Dear Panicgirl* :)

Please let us know how you are going with weaning yourself off the Lexapro. Definitely do it very slowly.

You take care now
Petal http://www.clicksmilies.com/s1106/natur/nature-smiley-013.gif




i just started lexapro...5 mg once a day..im 15 days into it..im feeling better..not great ever day but not as anxious for sure. can you tell me more about your lexapro experience..it would mean a lot to me.

thank you

wiki

panicgirl
03-13-2007, 01:01 AM
i just started lexapro...5 mg once a day..im 15 days into it..im feeling better..not great ever day but not as anxious for sure.* can you tell me more about your lexapro experience..it would mean a lot to me.

thank you

wiki



I have been on Lexapro for 2 years I think (I forgot) Anyway at first I started out with 5mg and during that first 2 weeks I felt so awake and had problems sleeping and also did not get hungry so I ate less.
I boosted the mg up to 10 and I just could never adjust to that because I felt really weird that I can not explain the weird feeling I had and this was for many months I went through this before I cut back to 5 mg.
I really do not think 5 mg is enough to help with depression and anxiety even tho for anxiety I take xanax.
I tried before to cut back on this drug on my own and felt very dizzy and had to go back to the 5 mg.
I really can not say to much for myself with this drug because I can not take anymore than 5 mg and like I said it is not enough to work.
I lost my shrink and now I am on my own and working on getting into another one soon because i need to get off this drug but need the help of a shrink to control how I wean off it.
Everybody Is different and for some Lexapro does not work and others it works great and I have heard from many others in the past that they became very hungry on this drug and gained a lot of weight but that was them.
I have many health problems so it is hard for me to over come my anxiety and depression because of fighting to get well and being on work comp it is a battle to fight them for my help I need.
Just remember you are you and this drug may work wonders for you so please do not let my experience with this frighten you.
I have found mixing this Lexapro only 5 mg with my pain med will make me have breathing problems taking them to close together.
I am about out of my pain med and i am not sure how my system will react when i run out so this is a reason i have to stay on this drug untill i get into a shrink to help me.
I did however upped my dose a few weeks ago back up to 10 mg and that was a mistake for me because it made me feel really bad and dizzy.
I can not think of anymore to tell you but like i stated please do not become frightened.